Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 17, NWS Boise, ID

July 27, 20127 counties in Idaho

NWS Boise, ID issued this red flag warning at Jul 27, 2012, 8:03 AM MDT for 7 counties in Idaho. It took effect at Jul 27, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2012, 8:03 AM MDT (14:03 UTC)
In effect from
Jul 27, 2012, 12:00 PM MDT
Expired
Jul 27, 2012, 8:15 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS85 KBOI 271403
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
803 AM MDT FRI JUL 27 2012

...SCATTERED THUNDERSTORMS EXPECTED ACROSS A MAJORITY OF THE AREA
TODAY...

IDZ408-418-419-271515-
/O.CAN.KBOI.FW.A.0009.120727T1800Z-120728T0600Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
803 AM MDT FRI JUL 27 2012

...FIRE WEATHER WATCH IS CANCELLED FOR LIGHTNING FOR TREASURE
VALLEY...WESTERN TWIN FALLS BLM... OWYHEE MOUNTAINS...WHICH ARE
FIRE WEATHER ZONES 408...418...419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE FIRE
WEATHER WATCH. 

THUNDERSTORMS ARE STILL POSSIBLE ACROSS THIS AREA BUT NOT THE
AMOUNT INITIALLY EXPECTED. 

$$

IDZ400>404-ORZ636-637-272215-
/O.UPG.KBOI.FW.A.0009.120727T1800Z-120728T0600Z/
/O.NEW.KBOI.FW.W.0017.120727T1800Z-120728T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-BURNS BLM-VALE BLM-
803 AM MDT FRI JUL 27 2012 /703 AM PDT FRI JUL 27 2012/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR NORTHERN BOISE
BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL
FOREST...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
400...401...402...403...404...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM
PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP
  ACROSS THE WARNING AREA THOROUGH THE EARLY EVENING HOURS. 

* OUTFLOW WINDS...GUSTY WINDS30 TO 40 MPH POSSIBLE IN THE
  VICINITY OF THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
2 follow-up statements
303 
WWUS85 KBOI 272010
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
210 PM MDT FRI JUL 27 2012

...AIRMASS SLOWLY BECOMING MORE UNSTABLE BUT SCATTERED
THUNDERSTORMS STILL EXPECTED ACROSS A MAJORITY OF THE AREA
TODAY...

IDZ400>404-ORZ636-637-280600-
/O.CON.KBOI.FW.W.0017.000000T0000Z-120728T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-BURNS BLM-VALE BLM-
210 PM MDT FRI JUL 27 2012 /110 PM PDT FRI JUL 27 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN
PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL FOREST...
NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...
BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 400...401...
402...403...404...636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT. 

* THUNDERSTORMS...THE AIRMASS CONTINUES TO SLOWLY DESTABILIZE
  ESPECIALLY ACROSS EASTERN OREGON. SCATTERED THUNDERSTORMS STILL
  EXPECTED TO DEVELOP ACROSS THE WARNING AREA THOROUGH THE EVENING
  HOURS.

* OUTFLOW WINDS...GUSTY WINDS30 TO 40 MPH POSSIBLE IN THE 
  VICINITY OF THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
722 
WWUS85 KBOI 280215
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
815 PM MDT FRI JUL 27 2012

...RED FLAG WARNING CAN CELLED ACROSS THE FIRE DISTRICT...

.THUNDERSTORMS WITH SCATTERED LIGHTNING HAS NOT DEVELOPED OVER
SUFFICIENT AREAL COVERAGE TO WARRANT KEEPING THE RED FLAG WARNING.
ONLY A LONE STRIKE OR TWO REMAINS OVER THE ENTIRE FIRE DISTRICT
AS OF 8PM AND FURTHER DEVELOPMENT IS NOT EXPECTED OVERNIGHT.

IDZ400>404-ORZ636-637-280315-
/O.CAN.KBOI.FW.W.0017.000000T0000Z-120728T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-BURNS BLM-VALE BLM-
815 PM MDT FRI JUL 27 2012 /715 PM PDT FRI JUL 27 2012/

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR NORTHERN BOISE
BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL
FOREST...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
400...401...402...403...404...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING.


$$

L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 27, 3:49 AM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 27, 3:49 AM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
349 AM MDT FRI JUL 27 2012

.SHORT TERM...TODAY THROUGH SATURDAY...CLOUD SHIELD ACROSS THE
WEST CENTRAL MOUNTAINS EXTENDED SW INTO A COMMA HEAD OVER
NORTHERN CALIFORNIA EARLY THIS MORNING. ISOLATED THUNDERSTORMS /A
STRIKE OCCURRED 38 MILES NW OF CHALLIS AT 340 AM/ ARE POSSIBLE
OVER CENTRAL MOUNTAINS WITH THIS CLOUD SHIELD. AN AREA OF COLD
TOPS/ENHANCEMENT OVER LAKE COUNTY IS EXPECTED OVER BURNS/HARNEY
COUNTY BY SUNRISE AND COULD SEE ISOLATED THUNDERSTORMS FROM IT AS
WELL. THE COMMA HEAD OVER NORCAL HAS A PV 1.5 SIGNATURE AND H7 LOW
CENTER WITH IT INDICATING VERTICAL DYNAMICS THAT WILL SPREAD OVER
SE OREGON AND CENTRAL IDAHO TODAY...EVEN NUDGING SOUTH CENTRAL
IDAHO. INVERTED VEE PROFILE WILL SUPPORT GUSTY WINDS AROUND 45 MPH
BUT VERY LITTLE RAIN. PWAT IS SLIGHTLY ABOVE NORMAL...IN THE
50-70TH PERCENTILE 18Z TODAY T THROUGH TONIGHT. SPC LIGHTNING
PRODUCT IS WELL ABOVE CLIMO ACROSS BURNS/VALE BLM...THE PAYETTE
AND BOISE FORESTS AND NORTHERN BOISE BLM LANDS...WHICH IS THE AREA
WHERE SCATTERED THUNDERSTORMS ARE FORECAST FOR THIS AFTERNOON AND
EVENING. OWYHEE MOUNTAINS ARE BORDERLINE FOR COVERAGE WHILE LESSER
COVERAGE /ISOLATED/ IS EXPECTED ACROSS THE TREASURE
VALLEY/SOUTHERN BOISE BLM AND SHOSHONE/TWIN FALLS BLM LANDS. THIS
IS IN LINE WITH GFS/NAM INSTABILITY AND SREFBC POPS. TEMPERATURES
WILL NOT BE QUITE AS HOT...BUT STILL 4-7 DEGREES ABOVE NORMAL
THROUGH SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...HOT AND DRY WEATHER
WILL CONTINUE. UPPER LEVEL PATTERN WILL REMAIN NEARLY STATIONARY
WITH DRY SOUTHWESTERLY FLOW ALOFT OVER THE AREA. NUMERICAL MODELS DO
NOT INDICATE ANY INTRUSIONS OF MONSOON MOISTURE THROUGH THE PERIOD
SO THERE IS VERY LITTLE MENTION OF PRECIPITATION IN THE LONG TERM
FORECAST. HOWEVER...WEATHER MODELS OFTEN HAVE A HARD TIME RESOLVING
MINOR DISTURBANCES THAT GET CAUGHT UP IN THE SOUTHWESTERLY FLOW.
EVEN A MINOR DISTURBANCE COULD POTENTIALLY CAUSE ISOLATED AFTERNOON
THUNDERSTORMS AT SOME POINT NEXT WEEK..SO WE WILL CONTINUE TO
MONITOR THE PATTERN FOR ANY CHANGES.

&&

.AVIATION....VFR. HOWEVER THE ATMOSPHERE WILL BE UNSTABLE TODAY AND
HIGH BASED CUMULUS CLOUDS WILL SPREAD OVER THE AREA. SCATTERED
THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON WITH MOVEMENT TOWARD THE
NORTHEAST. SURFACE WINDS WILL BE LIGHT EXCEPT IN THE VICINITY OF
THUNDERSTORMS WHERE WINDS WILL BE ERRATIC AND GUSTY. WINDS ALOFT AT 10K
FT MSL...SOUTHWEST AT 25 KTS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING
     IDZ400>404-408-418-419.
OR...FIRE WEATHER WATCH FROM NOON MDT /11 AM PDT/ TODAY THROUGH THIS
     EVENING ORZ636-637.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....JB
AVIATION.....JB
Hazardous weather outlook, Jul 27, 5:50 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
550 AM MDT FRI JUL 27 2012

IDZ011>013-029-033-ORZ061>064-281200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
550 AM MDT FRI JUL 27 2012 /450 AM PDT FRI JUL 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL CROSS SOUTHEAST OREGON AND CENTRAL
IDAHO LATE TODAY RESULTING IN SCATTERED LATE DAY THUNDERSTORMS
WITH FREQUENT LIGHTNING...GUSTY WINDS TO AROUND 45 MPH AND LESS
THAN 0.10 INCHES OF PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ014>016-028-030-281200-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
550 AM MDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL CROSS SOUTHWEST AND SOUTH CENTRAL
IDAHO LATE THIS AFTERNOON AND TONIGHT RESULTING IN ISOLATED
THUNDERSTORMS WITH GUSTY WINDS TO AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.